Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Lipid profile result shows Total cholesterol:193 mg/dl and triglycerides 252 mg/dl. Prescribed Storvas. Can I take the medicine?

User rating for this question
Very Good
Answered by
Practicing since : 2007
Answered : 1201 Questions
hi i am 37 years of age and have done my lipid profile a week back wherein the results are folows:Total cholesterol: 193 mg/dl, triglycerides 252 mg/dl, hdl cholesterol: 32mg/dl, ldl cholesterol: 110.80 mg/dl. vldl cholesterol: 50.20 mg/dl, non hdl cholesterol: 161mg/dl, URIC acid, serum: 7.10. yesterday i went to a doc and he prescribed me Storvas EZ 20mg once daily and Faburic( Zupig) 80 mg. are these ok or can the above be controlled by any other means?
Posted Tue, 2 Jul 2013 in General Health
Answered by Dr. Jorge Brenes-Salazar 34 minutes later

thanks for your health concerns. the lipid lowering therapies prescribed seem appropiate in terms of dosages and affected lipid particles; the other important components to raise hdl and lower tg and ldl will be aerobic regular physical activity for at least 150 minutes weekly, and dietary changes avoiding saturated animal fats, eating plenty of fruits vegetables olive oil and nuts. After a few months your lipid panel should look great if you succeed in all of the above

truly yours

Dr Brenes Salazar MD
Mayo Clinic MN
Above answer was peer-reviewed by
Follow-up: Lipid profile result shows Total cholesterol:193 mg/dl and triglycerides 252 mg/dl. Prescribed Storvas. Can I take the medicine? 3 minutes later
Thanks for a quick revert. But you have not mentioned anything about uric acid medication. Just wanted to understand that how long should i continue the medicines and their side effects?

Answered by Dr. Jorge Brenes-Salazar 13 hours later
In terms of uric acid, the upper limit of normal for males can be up to 8.5; nevertheless if you have had gout or are at higher risk of it your doctor may prefer you be on medication and diet low in protein and alcohol.
Side effects from the medications include fatigue, muscle aches, gastrointestinal upset, nausea. The duration is determine by your response by your doctor, who shall follow up with laboratory testing; many times these medications are prescribed on a long term basis

Yours truly
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,  
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor